Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 95, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 27, 2020, 1:54 PM EDT for 7 counties in Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2020, 1:54 PM EDT (17:54 UTC)
- Expired
- Jun 27, 2020, 3:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Belmont County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:44 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 27, 1:44 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 144 PM EDT Sat Jun 27 2020 .SYNOPSIS... Showers and thunderstorms this weekend will be followed by drier conditions and above-average temperature through the first half of next week. && .NEAR TERM /THROUGH TONIGHT/... As anticipated, morning convection in the I-80 corridor has complicated the convective forecast today, in that instability may be eradicated in some areas from morning showers while cloud cover inhibits heating elsewhere. Nevertheless, a region of modest clearing coincides with gusty swly wind advecting higher-moisture air into the upper Ohio Valley, with guidance/sfc analysis suggesting a density discontinuity (residual outflow boundary) enhancing confluence/convergence from near IDI- BTP-BVI. A secondary pocket of heating in the ZZV area also has proven favorable for convective development. The thermodynamic environment outside of regions of worked-over air is characterized by steeper-than-usual low-/mid-level lapse rates, with deep moisture to H5 and high PWAT in excess of 1.5" amid increasing DCAPE. This combination is a recipe for precipitation loading in updrafts and subsequent potential for downbursts. Two regions of higher DCAPE are focused along the density discontinuity and in ern OH advecting into the region from the southwest, contributed by greater heating and dry air invasion aloft. Lift associated with a MCV that will move into ern OH should help with convective initiation by this afternoon. Limiting factors include the above complications, in addition to a convective temperature in the low 80s leading to initiation prior to typical peak heating. CAMs are struggling to depict the convective evolution well given the expected weak synoptic forcing for ascent, so therefore will rely on the forecasted position of the confluence zone and heating pockets to focus storm development this afternoon. Fast storm movement ordinarily would offset a hydrologic concern despite the high PWAT, but storm movement parallel to the initiating boundary could spell training storms. Therefore, a concern for potential flash flooding remains especially south of a line from IDI-PHD. Storm coverage should wane this evening and shift swd overnight as outflows influence their development. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Outflow from Sat convection will leave a density discontinuity draped across the forecast area, particularly near the I-70 corridor. Beneath nwly flow aloft between a nern-CONUS trough and sern-CONUS ridge, heating of a continued moist airmass and convergence along the lingering discontinuity will support renewed afternoon tstm development on Sun. Coverage should be limited, but focused in nrn WV. Given little anticipated change in the airmass, damaging wind gusts will once more be possible. However, nwly flow aloft will limit training potential and its attendant flash flood threat. The storm threat will transition swd on Mon into WV, with very low risk of active wx given the ultimate position of Sun storms' outflow and a transition of mid-level flow to nly. Overall, increasing warmth during this time can be expected as progressively greater insolation ensues. && .LONG TERM /TUESDAY THROUGH SATURDAY/... GFS Ensemble gives moderate confidence in the dominance of a mid- level ridge amplifying in the Midwest for much of next week, leading to continued warmth and limited potential for storms. A brief wwd shift in the ridge during mid-week may support an increase in chances for showers, but dry and warm conditions are anticipated otherwise. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A remnant outflow boundary IDI-BTP-BVI will continue to focus aftn convection as a MCV moves slowly across the region. Additional development is occurring in a region of enhanced heating near ZZV. As destabilization continues, showers and thunderstorms will continue into the overnight and will shift swd through the late afternoon. Brief improvements in conditions are possible through the day in between convection, but overall conditions will begin to deteriorate through 21-22Z. Winds will decouple in most spots after 00Z. .Outlook... Restriction potential should continue through Sun as a cdfnt completes its passage. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && Kramar
Hazardous weather outlook, Jun 27, 3:08 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 308 AM EDT Sat Jun 27 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-280715- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 308 AM EDT Sat Jun 27 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Scattered severe thunderstorms with damaging winds will be possible this afternoon and evening. Localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 27, 1:37 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 137 PM EDT Sat Jun 27 2020 PAZ013-014-020-271800- Butler-Lawrence-Beaver- 137 PM EDT Sat Jun 27 2020 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WIND WILL AFFECT NORTHEASTERN BEAVER...SOUTHERN LAWRENCE AND SOUTHERN BUTLER COUNTIES... At 136 PM EDT, a strong thunderstorm was located over Zelienople, or 9 miles north of Cranberry, moving east at 20 mph. Wind gusts up to 45 mph and small hail are possible with this storm. Locations impacted include... Butler... Homeacre-Lyndora... Shanor-Northvue... Meridian... Zelienople... Meadowood... Oak Hills... Saxonburg... Nixon... Prospect... Harmony... East Butler... This includes Interstate 79 in Pennsylvania between mile markers 87 and 93. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4081 8022 4087 8022 4091 7975 4072 7981 TIME...MOT...LOC 1736Z 276DEG 19KT 4083 8013 Brown
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:37 PM EDT | Special Weather Statement | PBZ | Butler | 23 min |
| Jun 27, 2:25 PM EDT | Special Weather Statement | PBZ | Lawrence | 35 min |
| Jun 27, 2:37 PM EDT | Special Weather Statement | PBZ | Washington | 38 min |
| Jun 27, 2:57 PM EDT | Special Weather Statement | PBZ | Butler | 33 min |
| Jun 27, 3:34 PM EDT | Special Weather Statement | PBZ | Indiana | 56 min |
| Jun 27, 3:38 PM EDT | Flash Flood Warning | PBZ | Armstrong, Indiana | 105 min |
| Jun 27, 4:11 PM EDT | Special Weather Statement | PBZ | Armstrong | 19 min |
| Jun 27, 4:27 PM EDT | Flash Flood Warning | PBZ | Armstrong, Butler, Lawrence | 57 min |
| Jun 27, 5:12 PM EDT | Special Weather Statement | PBZ | Greene | 33 min |
| Jun 26, 8:24 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 26 min |
| Jun 27, 1:13 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Coshocton, Guernsey, Harrison, Tuscarawas | 32 min |
| Jun 27, 2:18 PM EDT | Flash Flood Warning | PBZ | Belmont, Coshocton, Guernsey, Harrison, Jefferson, Muskingum and 1 more | 2 hr |
| Jun 27, 3:01 PM EDT | Flash Flood Warning | PBZ | Belmont | 98 min |
| Jun 27, 4:38 PM EDT | Special Weather Statement | PBZ | Monroe, Noble | 37 min |
| Jun 27, 5:16 PM EDT | Special Weather Statement | PBZ | Monroe, Noble | 59 min |
| Jun 27, 7:32 PM EDT | Special Weather Statement | PBZ | Tucker | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.